Peyronies Society Forums

Please login or register.

Login with username, password and session length
Advanced search  

News:

Augusta Medical extend thanks all forum members
Read details here

Pages: [1]   Go Down

Author Topic: Propecia a culprit & significant improvement  (Read 2864 times)

0 Members and 1 Guest are viewing this topic.

james1980

  • PDS Newbie
  • *
  • Country: nz
  • Offline Offline
  • Gender: Male
  • Posts: 1
Propecia a culprit & significant improvement
« on: November 02, 2014, 06:54:22 PM »

Ok. I'm quite new to this whole forum thing, but after taking Finasteride for 6 months I started to notice pain upon getting an erection - it almost felt like a bruising just located towards the head of my penis, and if I flexed my penis the pain would increase. It certainly wan't unbearable by any means, but very distracting, and it was almost a relief to ejaculate just so the pain would go away. I shortly after noticed a small lump on the inside of my penis and a hard, fibrous like clump in the middle of my penis. Sometimes it's hard to know what's 'normal' in there as I for one have never felt my penis for any signs of lumps as intently as I did during this period. It was after having sex a couple of times in one evening that I noticed that I could VISIBLY see a large lump on one side of my penis, at this point I went to the doctor and was diagnosed with Peyronies.

I was pretty mortified, I had never had any kind of impact to my penis and although I knew that it could just pop up spontaneously I wracked my brain to see if there was anything I had done or was doing that could have caused it, or if there was anything I could stop doing to make the condition better. It is at this point that I googled 'Finasteride' and 'Peyronies' and this is one of the first forums I came to. I immediately stopped taking Finsasteride (I was taking 1/4 of a pill each day), and in my mind the link is too strong to deny - I definitely attribute my condition to taking Finasteride.

I partly want to post this because I have had some luck with treating my Peyronies so far - upon initially trawling through this and other forums I became quite depressed about the whole situation. I didn't read a lot of success stories, and I felt pretty doomed to a sub standard or non-existant sex life, recurring erectile difficulties, and a slow disfiguration to my penis. But I guess if people do have success they tend not to be as active on these forums. I just want to put something out there that if I read I would feel like there is hope. To keep it short, this has been my story so far:

After quitting Finasteride (I just STOPPED taking the pills, I didn't lower the dosage or anything)
After a week I noticed that my erection didn't feel as strong as usual, and then a few days later I was unable to get an erection. I also had NO sexual drive. Like I didn't even think about sex, I would try to make myself watch porn and I felt nothing. Which is very unusual for me...
I don't know whether this was all psychosomatic, whether all my readings caused this effect or whether my insecurities about my condition played a factor, but regardless this was my experience. I imagined a life with my partner without being able to have sex, and was obviously a little depressed and freaked out.
A week and a half or so after I first noticed my inability to get an erection my erections started to come back again. The relief of knowing that I didn't have permanent loss of erections was pretty awesome. I know a week and a half doesn't sound long, but I really didn't know whether it was permanent or not...!
At this stage there was still the same pain upon getting an erection, and sometimes even a dull ache when I wasn't erect.

The first thing my doctor recommended when he diagnosed me was Vitamin E pills. On further research I noticed that this has been successful with a topical Vitamin E cream. I also read about kegel excercises and that these have been successful as they stimulate blood to that area. So pretty much immediately after diagnosis I began taking a Natural Vitamin E supplement (500 IU) I started taking 2 a day, using a topical Viatmin E oil (910 IU per gram) and massaging it into my penis in the morning and evening focussing on the lump and fibrous tissue followed by kegel exercises (30) after applying and also regularly doing the kegel exercises throughout the day. I also drink a lot of water and go to the gym 3-4 times week, doing a mixture of cardio and weights.

Improvement definitely wasn't immediate, but after several weeks I definitely noticed that the pain during my erection reduced, and I could notice the lump and fibrous mass reduce in size.

Now, after about 15 weeks of this treatment I have no pain during my erection, and the fibrous mass feels like it has almost gone and the lump has significantly reduced in size. My penis unerect initially looked quite bulbous on one side when I first was diagnosed, and now looks normal. I never really noticed that it looked any different erect anyway... although didn't study it too intently... ;)

Anyway, in summary, I do believe Finasteride is pretty evil, and being 34 I really shouldn't have to deal with erectile issues so young. Hair loss can effect your self confidence, but the possible side effects from the alternative really aren't worth risking. And it is possible to heal yourself! Don't focus on the negatives, use the forums to learn about new ways to treat yourself and don't obsess! Stay as healthy as you can, look after yourself and I'm sure you'll improvement!
Logged

james1947

  • Major Contributor
  • ****
  • Country: ro
  • Offline Offline
  • Gender: Male
  • Posts: 6279
  • Age 69. Peyronies from January 2009
Re: Propecia a culprit & significant improvement
« Reply #1 on: November 02, 2014, 07:50:28 PM »

James1980

I split your post and moved to this board as I think is belongs here.
Happy for you to read about your improvements.
In my opinion (I may be wrong) you are one of the very few that Peyronies gone by himself. The reason I am saying that is:
1. We have no evidence that oral Vitamin E helps with Peyronies
2. We have no evidence that Vitamin E cream helps Peyronies.
Regarding Finasteride, it was the culprit in my case for ED, not for Peyronies development. I used it per the urologist advice to shrink my prostate. After starting with the ED and no sex drive, I made a search by the Internet and found that the main side effect of Finasteride is ED. Stopped immediately and within one month I was back to good erections and my regular high sex drive.

James
Logged

bigfish

  • Voting Member
  • **
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 34
Re: Propecia a culprit & significant improvement
« Reply #2 on: November 03, 2014, 07:58:38 PM »

I first noticed my Peyronies Disease almost 2 years ago at the age of 61. I could not attribute the condition and any sexual activity event but had been taking finasteride for 3 years for BPH. So did it cause my Peyronies Disease? Maybe, as mentioned I have no clear understanding of what the cause was. My question is: If I continue to take finasteride  will my Peyronies Disease persist. I continue to have erectile pain, and continue to lose length and girth. Finasteride is quite helpful for my BPH but am I paying the price for continuing Peyronies Disease damage?
BF
Logged

james1947

  • Major Contributor
  • ****
  • Country: ro
  • Offline Offline
  • Gender: Male
  • Posts: 6279
  • Age 69. Peyronies from January 2009
Re: Propecia a culprit & significant improvement
« Reply #3 on: November 03, 2014, 08:24:56 PM »

bigfish

Don't have research that shows Finasteride as causing Peyronies, but for many sufferers it may be the culprit.
From the other side, Finasteride is causing ED, it is one of the warnings on the pack.
For the last 4 months I am taking COMBODART 0,5 mg/0,4 mg to shrink the prostate. It is also lowering the PSA count to half in each 6 months. ED is also a stated side effect, but it is not affecting me, Finasteride started my ED. When stopped taking Finasteride, the ED stopped almost immediately also.
Talk with your doctor about COMBODART. It is made by GlaxoSmithKline.

James
Logged

UrsusMinor

  • Major Contributor
  • ****
  • Country: us
  • Offline Offline
  • Gender: Male
  • Posts: 375
Re: Propecia a culprit & significant improvement
« Reply #4 on: November 04, 2014, 12:46:27 AM »

James1980--I've never understood why guys think hair loss is such a big deal in the first place. It's a symbol of masculinity.
Logged
Pages: [1]   Go Up